Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 18, 2015, 7:33 PM EDT for Kosciusko County, Noble County, Whitley County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 7:33 PM EDT (23:33 UTC)
- Expired
- Jul 18, 2015, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kosciusko County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:03 PM EDT | FLOOD | 2 Se Oswego, IN | REPROTS OF WATER ON SEVERAL ROADWAYS AROUND BARBEE LAKE AREA. SOME ROADS NEARLY IMPASSABLE. |
| Jul 18, 8:46 PM EDT | HEAVY RAIN 1.63 | 1 E Claypool, IN | TOTAL IN PAST 70 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WGUS53 KIWX 182333
FFWIWX
INC085-113-183-190330-
/O.NEW.KIWX.FF.W.0015.150718T2333Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WHITLEY COUNTY IN NORTHEASTERN INDIANA...
CENTRAL KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
* UNTIL 1130 PM EDT
* AT 731 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN KOSCIUSKO COUNTY.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST
THIS EVENING. THUNDERSTORMS MAY PRODUCE 1 TO 3 INCHES OF RAINFALL
THROUGH 9 PM EDT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARSAW...WINONA LAKE...SOUTH WHITLEY...NORTH WEBSTER...PIERCETON...
ETNA...LEESBURG...CLAYPOOL...LARWILL...SIDNEY...LITTLE CHAPMAN
LAKE...TIPPECANOE LAKE...WILMOT...BIG BARBEE LAKE...ORMAS...
COLLAMER...CLUNETTE...IRISH LAKE...LORANE AND SECHRIST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4105 8595 4134 8596 4134 8553 4104 8554
$$
MARSILI1 follow-up statement
856 WGUS73 KIWX 190224 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EDT SAT JUL 18 2015 INC085-113-183-190330- /O.CON.KIWX.FF.W.0015.000000T0000Z-150719T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY IN-KOSCIUSKO IN-NOBLE IN- 1024 PM EDT SAT JUL 18 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR WESTERN WHITLEY...CENTRAL KOSCIUSKO AND SOUTHWESTERN NOBLE COUNTIES... AT 1019 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING THROUGHOUT CENTRAL KOSCIUSKO COUNTY. MESONET OBSERVATIONS AND RADAR ESTIMATES INDICATE BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN THIS AREA. FLASH FLOODING IS ALREADY OCCURRING. SOME ROADS ARE IMPASSIBLE INCLUDING THE VIADUCT NEAR MARKET AND WEST CENTER STREETS ON THE WEST SIDE OF WARSAW. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WARSAW...WINONA LAKE...SOUTH WHITLEY...NORTH WEBSTER...PIERCETON... ETNA...LEESBURG...CLAYPOOL...LARWILL...SIDNEY...LITTLE CHAPMAN LAKE...TIPPECANOE LAKE...WILMOT...BIG BARBEE LAKE...ORMAS... COLLAMER...CLUNETTE...IRISH LAKE...LORANE AND SECHRIST LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4105 8595 4134 8596 4134 8553 4104 8554 $$ SKIP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:19 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 18, 7:19 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 717 PM EDT SAT JUL 18 2015
WK LEAD SHRTWV MOVG EAST ACROSS LWR MI TRIGGERING TS IN UNSTABLE
AIRMASS OVER NRN INDIANA THIS EVE. TS SHOULD END ACROSS THE AREA BY
LATE EVE. VFR CONDITIONS THEN EXPECTED TO PREVAIL OVERNIGHT AND
SUNDAY... HWVR THERE ADDITIONAL TS DEVELOPMENT PSBL ALONG CDFNT MOVG
THROUGH THE AREA SUNDAY. GIVEN UNCERTAINTY WITH CONVECTION JUST FCST
A PERIOD OF VCTS FOR NOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 3:14 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT SAT JUL 18 2015 INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025- 191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022-023-032>034-191000- WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TON THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ079>081-OHZ001-002-005-191000- STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY- INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... NAPOLEON 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 18, 7:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST E ELKHART 41.68N 85.98W
07/18/2015 E60 MPH ELKHART IN PUBLIC
TREE LIMBS AND POWER LINES DOWN.
&&
FISHERLocal storm report, Jul 18, 7:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BUCHANAN 41.83N 86.36W
07/18/2015 BERRIEN MI BROADCAST MEDIA
LARGE TREE DOWN ONTO LOCAL ROAD. RELAYED BY WNDU.
0655 PM TSTM WND DMG JIMTOWN 41.64N 86.02W
07/18/2015 ELKHART IN BROADCAST MEDIA
TREE DAMAGE REPORTED WITH POWER OUT. RELAYED BY WNDU
0704 PM TSTM WND DMG OSCEOLA 41.67N 86.08W
07/18/2015 ST. JOSEPH IN BROADCAST MEDIA
TREES DOWN. ESTIMATED 60 MPH WINDS.
&&
FISHERLocal storm report, Jul 18, 7:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 SW LA PORTE 41.59N 86.73W
07/18/2015 LA PORTE IN COCORAHS
0.75 IN 15 MINS. PARKING LOT FLOODED. DEEP PONDING ON
ROADWAYS. HEAVY RAIN.
0700 PM HEAVY RAIN 5 N LA PORTE 41.68N 86.72W
07/18/2015 M2.25 INCH LA PORTE IN PUBLIC
STORM TOTAL
&&
LOTHAMERLocal storm report, Jul 18, 7:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 SW LA PORTE 41.59N 86.73W
07/18/2015 M1.82 INCH LA PORTE IN COCORAHS
STORM TOTAL. 0.72 IN 15 MINS. 1.47 IN 30 MINS.
0700 PM HEAVY RAIN 6 ENE WALKERTON 41.50N 86.39W
07/18/2015 M1.00 INCH ST. JOSEPH IN COCORAHS
FELL IN 30 MINS
&&
LOTHAMERSpecial weather statement, Jul 18, 7:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT SAT JUL 18 2015
INZ006>009-190000-
STEUBEN-NOBLE-LAGRANGE-DE KALB-
729 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DE KALB...
STEUBEN...LAGRANGE AND NORTHERN NOBLE COUNTIES...
AT 729 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAGRANGE TO 6 MILES SOUTH OF LIGONIER...AND
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...ANGOLA...LIGONIER...LAGRANGE...ALBION...WATERLOO...
FREMONT...HAMILTON...ROME CITY...TOPEKA...RAY...WOLCOTTVILLE...
ASHLEY...HUDSON...CROMWELL...ORLAND...CORUNNA...STEUBENVILLE...EMMA
AND MONGO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 332 AND 357.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 116 AND 117...AND
BETWEEN MILE MARKERS 122 AND 150.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4140 8496 4140 8564 4175 8553 4176 8521
4176 8487
TIME...MOT...LOC 2329Z 252DEG 30KT 4169 8548 4138 8557
NGLocal storm report, Jul 18, 7:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 4 ESE WHITE PIGEON 41.78N 85.57W
07/18/2015 E65 MPH ST. JOSEPH MI TRAINED SPOTTER
65 MPH ESTIIMATED WINDS AND NUMEROUS TREES DOWN
0720 PM FLOOD 5 ESE WHITE PIGEON 41.77N 85.55W
07/18/2015 ST. JOSEPH MI TRAINED SPOTTER
WATER OVER ROAD.
0720 PM TSTM WND DMG WHITE PIGEON 41.80N 85.64W
07/18/2015 ST. JOSEPH MI TRAINED SPOTTER
TREE DOWN ONTO TRAILER ON FAWN RIVER ROAD.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:16 PM EDT | Special Weather Statement | IWX | LaPorte | 29 min |
| Jul 17, 9:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Jul 18, 11:54 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 36 min |
| Jul 18, 12:28 PM EDT | Special Weather Statement | IWX | Steuben | 32 min |
| Jul 18, 12:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Jul 18, 1:05 PM EDT | Special Weather Statement | IWX | Steuben | 25 min |
| Jul 18, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jul 18, 2:14 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Jul 18, 5:19 PM EDT | Special Marine Warning | IWX | 41 min | |
| Jul 18, 5:22 PM EDT | Special Weather Statement | IWX | LaPorte | 53 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 42 min |
| Jul 18, 5:45 PM EDT | Special Weather Statement | IWX | Starke | 45 min |
| Jul 18, 5:53 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 37 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | IWX | LaPorte | 3 hr |
| Jul 18, 6:21 PM EDT | Special Weather Statement | IWX | Whitley | 24 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | IWX | Saint Joseph | 23 min |
| Jul 18, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 48 min |
| Jul 18, 6:34 PM EDT | Special Weather Statement | IWX | Marshall | 41 min |
| Jul 18, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 47 min |
| Jul 18, 6:47 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 23 min |
| Jul 18, 6:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 64 min |
| Jul 18, 7:13 PM EDT | Flash Flood Warning | IWX | Kosciusko, Marshall | 4 hr |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 46 min |
| Jul 18, 7:22 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 53 min |
| Jul 18, 7:29 PM EDT | Special Weather Statement | IWX | LaGrange, Noble, Steuben | 31 min |
| Jul 18, 7:46 PM EDT | Special Weather Statement | IWX | Huntington | 29 min |
| Jul 18, 7:47 PM EDT | Special Weather Statement | IWX | Wells | 43 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 63 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 63 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.